Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Pueblo, CO

March 10, 20098 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 10, 2009, 4:35 AM MDT for 8 counties in Colorado. It took effect at Mar 10, 2009, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 4:35 AM MDT (10:35 UTC)
In effect from
Mar 10, 2009, 10:00 AM MDT
Expired
Mar 10, 2009, 6:50 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 101035
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
435 AM MDT TUE MAR 10 2009

...A REG FLAG WARNING FOR WIND GUSTS OF 40 TO 50 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN
ISSUED FOR TUESDAY...FROM 1000 TO 1900 LOCAL TIME...FOR FIRE ZONES
222...225...228...229...230...232...AND 233...WHICH INCLUDES THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND FREMONT...PUEBLO...
HUERFANO...LAS ANIMAS...AND OTERO COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM
1000 UNTIL 1900 LOCAL TIME TUESDAY. THE WARNING INCLUDES THE
EASTERN MOUNTAINS...OTERO AND LAS ANIMAS COUNTIES...AND THE
SOUTHERN INTERSTATE 25 CORRIDOR. WIND GUSTS IN EXCESS OF 40 MPH...
HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND
VEGETATION...WILL AGAIN PRODUCE CONDITIONS FAVORABLE FOR EXTREME
FIRE BEHAVIOR.

COZ222-225-228>230-232-233-110100-
/O.UPG.KPUB.FW.A.0012.090310T1600Z-090311T0100Z/
/O.NEW.KPUB.FW.W.0017.090310T1600Z-090311T0100Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
435 AM MDT TUE MAR 10 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS WARNING INCLUDES THE EASTERN MOUNTAINS...OTERO AND LAS ANIMAS
COUNTIES...AND THE SOUTHERN INTERSTATE 25 CORRIDOR.

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES...
AND VERY DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY
RAPID FIRE GROWTH FROM 1000 THROUGH 1900 LOCAL TIME ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SR
2 follow-up statements
000 
WWUS85 KPUB 102126
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT TUE MAR 10 2009

...A REG FLAG WARNING FOR WIND GUSTS OF 40 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS WILL CONTINUE
UNTIL 1900 LOCAL TIME...FOR FIRE ZONES 222...225...228...229...230
...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND
FREMONT...PUEBLO... HUERFANO...AND WESTERN LAS ANIMAS COUNTIES...

...THE RED FLAG WARNING HAS BEEN CANCELLED FOR FIRE ZONES 232...
233...OTERO AND EASTERN LAS ANIMAS COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
UNTIL 1900 LOCAL TIME TUESDAY. THE WARNING INCLUDES THE EASTERN
MOUNTAINS...WESTERN LAS ANIMAS COUNTY...AND THE SOUTHERN
INTERSTATE 25 CORRIDOR. WIND GUSTS IN EXCESS OF 40 MPH...
HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND
VEGETATION...WILL KEEP CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

COZ232-233-102230-
/O.CAN.KPUB.FW.W.0017.000000T0000Z-090311T0100Z/
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
326 PM MDT TUE MAR 10 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR OTERO AND EASTERN LAS
ANIMAS COUNTIES.

$$

COZ222-225-228>230-110100-
/O.CON.KPUB.FW.W.0017.000000T0000Z-090311T0100Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
326 PM MDT TUE MAR 10 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

THIS WARNING INCLUDES THE EASTERN MOUNTAINS...WESTERN LAS ANIMAS
COUNTY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR.

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES...
AND VERY DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY
RAPID FIRE GROWTH THROUGH 1900 LOCAL TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KPUB 110050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT TUE MAR 10 2009

...RED FLAG WARNING HAS BEEN CANCELLED...

.COOLING TEMPERATURES AND DIMINISHING WINDS HAVE DROPPED THE
DISTRICT OUT OF CRITICAL FIRE WEATHER CONDITIONS THIS
EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

COZ222-225-228>230-110200-
/O.CAN.KPUB.FW.W.0017.000000T0000Z-090311T0100Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
650 PM MDT TUE MAR 10 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 3:50 PM MDT, 12 hours 45 minutes earlier.

Area forecast discussion, Mar 9, 3:50 PM MDT, 12 hours 45 minutes before
AREA FORECAST DISCUSSION...RESENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT MON MAR 9 2009

.SHORT TERM...
(TONIGHT AND TUESDAY)

MAIN CONCERN IS STRONG WINDS AND FIRE WEATHER CONDITIONS EARLY THIS
EVENING...AND AGAIN TOMORROW FROM LATE MORNING INTO EARLY EVENING...

CURRENTLY...A COLD FRONT WAS MOVING SLOWLY INTO THE EXTREME EASTERN
PLAINS LATE THIS AFTERNOON...AND IS EXPECTED TO SLOWLY PUSH INTO
MOST AREAS BY EARLY MORNING. AS IT PUSHES THROUGH...WINDS WILL SHIFT
INTO THE EAST AND BECOME GUSTY FOR A COUPLE OF HOURS AFTER THE FRONT
PASSES. TO THE SOUTH OF THE FRONT...GUSTY SOUTHWEST WINDS WILL
CONTINUE OVER THE EASTERN SLOPES AND WET AND SANGRE DE CRISTO
MOUNTAINS INTO EARLY EVENING...WHICH WILL KEEP A RED FLAG WARNING IN
EFFECT UNTIL 800 PM FOR THE EASTERN PLAINS AND ADJACENT MOUNTAIN
AREAS.

TONIGHT...SNOW WILL BE INCREASING AS A BROAD SHORT WAVE MOVES TOWARD
THE REGION. SNOWS WILL START EARLY THIS EVENING AND CONTINUE THROUGH
TUESDAY MORNING ACROSS THE CONTDVD. ANTICIPATING GENERALLY 5-10 OF
NEW SNOW ACROSS THE W SLOPES AND HAVE ISSUED A SNOW ADVISORY FOR THE
MTNS ALONG THE CONTDVD STARTING AT 00Z. IT WILL BE WINDY...CREATING
SOME BLOWING SNOW AT THE HIGHER ELEVATIONS. AS THE FRONT PUSHES
FURTHER SOUTH AND WEST...AND STALLS FROM ROUGHLY RYE SEWD TOWARDS
THE CO/NM/OK BORDER. S OF THE BOUNDARY THE W WINDS WILL KEEP UP AND
MIN TEMPS WILL REMAIN MILD. GUIDANCE IS INDICATING THE BOUNDARY WILL
BE QUITE SHALLOW...SO HIGHER ELEVATIONS WILL BE IN THE STRONGER
WINDS....SO EXPECT GUSTY WEST WINDS THIS REGION TONIGHT.

TUESDAY...AS THE UPPER LEVEL TROF PUSHES ACROSS THE AREA...WINDS
WILL INCREASE...AND PUSH THE SHALLOW FRONT EAST OF THE AREA. EVEN
THOUGH TEMPERATURES WILL BE SOMEWHAT COOLER...VERY STRONG DOWNSLOPE
WINDS ARE EXPECTED TO DEVELOP OVER THE EASTERN MOUNTAINS SLOPES AND
DROP HUMIDITIES BELOW 20 PERCENT. AS A RESULT...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP OVER THE EASTERN SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE INTERSTATE 25
CORRIDOR FROM PUEBLO AND FREMONT COUNTIES SOUTH...AND EAST TO OTERO
AND THE EASTERN PART OF LAS ANIMAS COUNTIES.

WINDS ALONG THE INTERSTATE 25 CORRIDOR WILL BECOME VERY STRONG
AND GUSTY OVER THE SOUTHERN AREAS FROM COLORADO CITY TO RATON PASS
BY LATE MORNING MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.
ELSEWHERE...GUSTY WINDS WILL OCCUR...BUT WILL BE LOWER SPEEDS.

.LONG TERM...
(TUESDAY NIGHT-MONDAY)

LONG TERM CONCERNS INCLUDE TEMPERATURES AND PRECIPITATION CHANCES
ACROSS THE REGION.

TUESDAY NIGHT-WEDNESDAY...MODERATING WESTERLY FLOW ACROSS THE REGION
WITH COOL TEMPERATURES ALOFT (-6C TO -10C AT H7) TUESDAY NIGHT
SLOWLY WARM THROUGH THE DAY WEDNESDAY. WITH DECOUPLING WINDS BEHIND
PASSING COLD FRONT ALONG WITH CLEARING SKIES WILL ALLOW FOR GOOD
RADIATIONAL COOLING TUESDAY NIGHT AND HAVE GONE AT OR BELOW THE
COOLER MET GUIDANCE FOR LOWS...ESPECIALLY ACROSS THE SAN LUIS AND
LOWER ARKANSAS RIVER VALLEYS. MODEL SOUNDINGS INDICATING GOOD
INVERSIONS BETWEEN H75-H7 ACROSS THE PLAINS AND ALONG WITH BREEZY
UPSLOPE FLOW DEVELOPING LATE WEDNESDAY MORNING AND AFTERNOON...WILL
SEE BELOW SEASONAL TEMPERATURES ACROSS THE AREA WEDNESDAY WITH
MAINLY 40S ACROSS THE PLAINS WITH MAINLY 20S AND 30S ACROSS THE
HIGHER TERRAIN.

WEDNESDAY NIGHT-SATURDAY...MODELS STILL HAVING ISSUES WITH PHASING
NORTHERN STREAM AND SOUTHERN STREAM ENERGY AND STILL NOT CONFIDENT
OF CURRENT FORECAST THROUGH THIS PERIOD...ESPECIALLY FOR FRIDAY AND
SATURDAY. AT ANY RATE...FOR WEDNESDAY NIGHT AND THURSDAY...A SHORT
WAVE EMBEDDED IN THE WESTERLY FLOW ACROSS THE NORTHERN TIER
WEDNESDAY NIGHT DIGS ACROSS THE ROCKIES THURSDAY WHILE EASTERN
PACIFIC ENERGY MOVING ONSHORE ACROSS THE WEST COAST CONTINUES INTO
THE SOUTHERN GREAT BASIN. PASSING NORTHERN ROCKIES SENDS A WEAK
BACKDOOR FRONT ACROSS THE PLAINS THURSDAY WITH UPSLOPE FLOW KEEPING
TEMPS AT OR BELOW SEASONAL AVERAGES. WITH A BROAD TROUGH IN PLACE
ACROSS THE ROCKIES PROMOTING STEEP LAPSE RATES AND MODELS PRINTING
OUT SOME LIGHT QPF...CANT RULE OUT A FEW SHOWERS DEVELOPING ACROSS
MAINLY THE HIGHER TERRAIN THURSDAY AFTERNOON. FOR THURSDAY NIGHT
THROUGH SATURDAY...MODELS INDICATING PACIFIC ENERGY ACROSS THE
SOUTHERN GREAT BASIN SLOWLY KICKING OUT ACROSS THE ROCKIES WITH
COOL UPSLOPE FLOW PERSISTING ACROSS THE EASTERN PLAINS LEADING TO
GOOD CHANCES OF GENERALLY LIGHT PRECIP ACROSS THE HIGHER TERRAIN AND
IMMEDIATE ADJACENT PLAINS. WITH DOUBTS OF THE MODELS TIMING AND
LOCATION OF PASSING SYSTEM...HAVE NOT CHANGED CURRENT FORECAST MUCH
AS PREVIOUS FORECASTER ALREADY ADDED POPS THROUGH THE PERIOD...WITH
BEST CHANCES ACROSS THE SW AND CENTRAL MTS WITH KEEPING TEMPERATURES
AT OR BELOW SEASONAL AVERAGES.

SATURDAY NIGHT-MONDAY...AGAIN WITH LOWER CONFIDENCE IN TIMING OF
SYSTEM IN THE ABOVE FORECAST PERIOD...MODELS INDICATING ANOTHER
SHORT WAVE TROUGH ACROSS THE NORTHERN TIER SATURDAY NIGHT DIGGING
ACROSS THE ROCKIES ON SUNDAY SENDING ANOTHER COLD FRONT ACROSS THE
PLAINS ON SUNDAY. HAVE KEPT CURRENT SLIGHT POPS ACROSS THE AREA
THROUGH SUNDAY WITH DRY AND SEASONAL TEMPERATURES FOR MONDAY. -MW

&&

.AVIATION...

THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KPUB...KALS... KCOS.

VFR CONDITIONS ANTICIPATED ACROSS THE 3 TAF SITES NEXT 24 HOURS.
THE FRONT HAS MOVED THROUGH KCOS WITH GUSTY EAST WINDS 30 KTS..
AND SHOULD PASS KPUB AFTER 23Z. WINDS WILL GO LIGHT NORTHEAST TO
EAST OVERNIGHT...THEN BECOME WEST TUESDAY WITH STRONG GUSTS ALL
TAF SITES AFTER 11Z TO 13Z.

SNOWS WILL INCREASE ACROSS THE MTNS TONIGHT...SO EXPECT IFR
CONDITIONS ALONG THE CONTDVD AFTER 00Z. IT WILL BE WINDY IN THE
LOWER LEVELS OF THE ATMOSPHERE THROUGH THE DAY TUESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-225-
227>237.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ222-225-228>230-232-233.

WINTER WEATHER ADVISORY UNTIL NOON MDT TUESDAY FOR COZ058-060-
066-068.

&&

51/23
Hazardous weather outlook, Mar 9, 8:30 PM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT MON MAR 9 2009

COZ058>089-093>099-110230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
830 PM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SNOW AND BLOWING SNOW ARE EXPECTED TO OCCUR TONIGHT OVER THE
SOUTHWEST AND CENTRAL MOUNTAINS. FIVE TO 10 INCHES OF SNOW IS
ANTICIPATED. WINDS OF 15 TO 30 MPH WITH WIND GUSTS TO 40 MPH AT
TIMES WILL CAUSE AREAS OF BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY SNOW WILL WIND DOWN OVER THE CENTRAL MOUNTAINS
TUESDAY MORNING. A COUPLE ADDITIONAL INCHES OF SNOW WILL
BE POSSIBLE THROUGH EARLY AFTERNOON. TRAVEL OVER THE PASSES
IS PROJECTED TO BE HAZARDOUS DURING THE MORNING.

ANOTHER STORM WILL MOVE INTO THE CENTRAL ROCKIES FROM LATE
THURSDAY INTO FRIDAY. THE EXACT STRENGTH AND TRACK OF THIS STORM
SYSTEM IS STILL VERY UNCERTAIN...BUT IT APPEARS LIKELY THAT THE
MOUNTAINS WILL SEE ACCUMULATING STORM FROM THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE FROM TONIGHT INTO TUESDAY MORNING FOR THE MOUNTAINS
ALONG THE CONTINENTAL DIVIDE.

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.